It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Menopause Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-21-2005, 03:20 PM   #1
Senior Member
(female)
 
Join Date: Dec 2004
Posts: 112
newbie5 HB User
How do I increase "the libido"?

Can anyone tell me if they take anything that helps with the libido? I am taking Climara and Lexapro (and other vitamins), and have noticed a decrease in the desire department. I had a partial hysterectomy years ago (kept ovaries) and wondered if anyone tried progesterone and if they had any success. I noticed an over the counter cream at the local pharmacy called "Menocream". Anyone familiar with this, and if so, does it work? Thanks for any input!

 
Old 03-21-2005, 08:20 PM   #2
Senior Veteran
(female)
 
Join Date: May 2004
Posts: 901
Hopefully HB User
Re: How do I increase "the libido"?

I've been using Wellbutrin for a couple of months and noticed an increase in my libido. I've also switched to a different bcp, so that might also have attributed to the increase.

 
Sponsors Lightbulb
   
Old 03-21-2005, 08:25 PM   #3
Senior Veteran
(female)
 
Join Date: Oct 2003
Posts: 1,153
molly123 HB User
Re: How do I increase "the libido"?

Hey Hopefully,
Guess you are feeling better now? I think you posted a ways back when you were starting on Wellbutrin - guess you had luck with it and no bad side effects. Good to hear you are doing well.

molly

 
Old 03-21-2005, 11:30 PM   #4
Senior Member
(female)
 
Join Date: Sep 2004
Posts: 259
spongebobgamma HB Userspongebobgamma HB User
Re: How do I increase "the libido"?

Newbie progesterone can convert to the other hormones, estrogen and testosterone, if you are lacking these. Too little of testosterone will cause a decrease in libido.

Im on the climara patch also and I use a progesterone cream that I buy at walmart. It really helps to balance out my hormones..The cream I use has 480mg of progesterone per ounce.

 
Old 03-22-2005, 05:22 AM   #5
Member
(female)
 
Join Date: Dec 2003
Posts: 81
joyka HB User
Re: How do I increase "the libido"?

I started the low dose Prempro and all my libido came back after a couple of months. I was surprised as I thought it was gone forever. I had zero interest.

 
Old 03-22-2005, 06:51 AM   #6
Inactive
(female)
 
Join Date: Jan 2005
Posts: 1,776
greeneyes100 HB User
Re: How do I increase "the libido"?

Any of the SSRI type anti-depressant will kill your sex drives, including Lexapro.

Paxil is the worst offender--believe me, I have tried them all! The only one that does not kill your sex drives is Wellbutrin--it increases them to the max.

I'm completely off of SSRI's due to the side effects, but I did notice an increase in my sex drives when I started on progesterone cream. When I see my gyno, I am going to ask her about testosterone cream. Testosterone is the cream for increasing sex drives--at least that is what I have read. All hormones go down at our age.

 
Old 03-23-2005, 10:12 AM   #7
Senior Veteran
(female)
 
Join Date: May 2004
Posts: 901
Hopefully HB User
Re: How do I increase "the libido"?

Quote:
Originally Posted by molly123
Hey Hopefully,
Guess you are feeling better now? I think you posted a ways back when you were starting on Wellbutrin - guess you had luck with it and no bad side effects. Good to hear you are doing well.

molly
Hello Molly. Yes, I'm beginning to see the light at the end of the tunnel. I'm not sure if the improvement in symptoms is from the bcp, Wellbutrin, vitamins and supplements that I'm taking or just the natural progression towards menopause. My lower backaches are gone, I'm sleeping well (except for this coughing that has occurred, but that's another issue), I felt wonderful during the placebo week of my bcp (prior months I could not go longer than 2 days before having to start back on the bcp). I've even had a few days where I felt almost 100% "normal" . I'm still having some unusual symptoms that don't have any real pattern. Then there is the spacey/lightheaded/brain fog. I'm still trying to totally eliminate this peri symptom. Thank God that I can see the light .

 
Old 03-23-2005, 01:50 PM   #8
Senior Veteran
(female)
 
Join Date: Dec 2004
Posts: 957
americandancer HB User
Re: How do I increase "the libido"?

Are any of you having problems with anxiety from the wellbutrin? My gyn said it would help me with the peri symptoms, but my family dr. said it would be way too stimulating for my anxiety issues. That's the one I want to take, because of the lack of side effects.

 
Old 03-23-2005, 02:10 PM   #9
Senior Veteran
(female)
 
Join Date: Oct 2003
Posts: 1,153
molly123 HB User
Re: How do I increase "the libido"?

Hi Hopefully,
Well, the main thing is that you're heading to feeling better vs. feeling worse. Sometimes that is all that matters, esp. if you have been feeling bad for a long time. That is the problem w/taking different stuff - it is hard to know what it is that is really working for you. If Wellbutrin was the last thing you added to your pile of pills, it might be the Wellbutrin that is making you feel better. I hated that spacey/lightheaded/brain fog - try cutting sugar out of your diet, and taking Evening Primrose Oil - it might help your head feel better.

molly

 
Old 03-23-2005, 02:11 PM   #10
Inactive
(female)
 
Join Date: Jan 2005
Posts: 1,776
greeneyes100 HB User
Re: How do I increase "the libido"?

I was on Wellbutrin and it's really good for elevating sex drives, but it did increase my anxiety. It's an excellent antidepressant, but not for someone who suffers from anxiety problems.

 
Old 03-23-2005, 03:09 PM   #11
Senior Veteran
(female)
 
Join Date: May 2004
Posts: 901
Hopefully HB User
Re: How do I increase "the libido"?

Quote:
Originally Posted by americandancer
Are any of you having problems with anxiety from the wellbutrin? My gyn said it would help me with the peri symptoms, but my family dr. said it would be way too stimulating for my anxiety issues. That's the one I want to take, because of the lack of side effects.

I heard that Wellbutrin is stimulating, but I'm one of those individuals whose side effects generally fall under the heading "infrequent". I take Wellbutrin at night because it makes me sleepy; a good friend of mine also has this same reaction. My doctor recently prescribed Zyrtec D for my allergies and told me to take it in the morning because it might cause insomnia...well an hour after taking it I was about to fall on my face because I was sooooooooo sleepy .

 
Old 03-24-2005, 08:20 AM   #12
Veteran
 
Join Date: Aug 2003
Location: San Antonio, Tx. USA
Posts: 317
pslam 91 HB User
Re: How do I increase "the libido"?

Good morning to all my peri friends! I amso glad that this subject has come up becausI am feeling zero libido! DH is noticing too. He is complaining to a certain extent. His has increased and he is all over me and it is basically driving me up the wall! I started on Paxil and I noticed the "O" didnt happen. Well, as the days went by I guess I am adjusting somewhat to the Paxil because the "O" happened. I felt alot of relief that my ability was not totally gone! It still is hard because basically my interest is not there. I had my follow-up appt. with my GP and I told her about the libido thing. She wants me to give the paxil a bit more time and told me to tell DH to be patient. Wellbutrin was the option she suggested. We will see what she says when I see her on the 15th of April. She had to increase my BP meds. The top # came down great but the bottom # needs a bit more. With white coat, I was at 130/90. She said she is happy with the top # but the bottom needs to come down into the 80,s. I have to say, that I feel great with the Paxil. The depression and the anixiety are gone. If I had my libido, life would be sooooo goooood! Oh yea, the dizziness is gone too. That might have been the anxiety/blood pressure or both. Hopefully, it is good to hear from you! I am glad that you are doing better. As soon as my BP is given the A.O.K. I will look into BC pills. I need help in the bedroom!!!! Help!!!!! I love my husband so much!!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Anyone else had the "I'm at the end of my rope!" Feeling? mmmcoffee Thyroid Disorders 14 10-14-2008 07:47 PM
Once iron supplementation begins, what is the "average" rate of ferritin increase? tooshae Anemia 9 12-06-2007 06:25 AM
The "Clomid" test: Request input on these and other results anyman Men's Health 26 07-10-2007 06:32 AM
Saw the "Reproductive Endo" @ Mass General today- more puzzled than ever! anyman Men's Health 16 05-18-2007 09:59 AM
30 yo, trying to wean off the "V" demonk Sexual Health - Men 7 09-28-2006 08:55 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Titchou (72), STLouisgal (30), WhistleDixie (23), jojopooh (21), missy222 (20), irisrose (19), solofelix (17), jw90 (10), georgina77 (9), CrazyLife414 (8)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 04:10 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!